Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lithium make you feel stoned/depersonalized?

Posted by psyclist on November 10, 2008, at 9:17:27

In reply to Lithium make you feel stoned/depersonalized?, posted by qbsbrown on November 9, 2008, at 12:19:10

> I'm BPII, and don't tolerate anticonvulsants or antipsychotics very well.
>
> At 600mg of lithium, it helps a little bit, and I feel fine. But there is only a trace of it in my blood. Doc wants to get up to therapeutic level. When I raise to 900mgs, I feel very depersonalized and stoned. Does this go away? I have this reaction (derealization), to many or most meds, must be a defense mechanism.
>
> a)might this go away
> b) is lithium effective for BP II and racing thoughts?
> c) is it ok to take lexapro with Lithium
>
> Thank you all.
>
> Brian

Yep I am bipolar too but I've never bothered about the numeral. The obvious answer/comment is what happens with 800mg of Lithium? I take 900mg and can readily associate with your feelings of being stoned. Maybe I have been stoned for the past 30 years. Shudder!!! But maybe 800mg will be the happy medium between getting onto a therapeutic blood serum level and avoiding the feeling of being stoned. I always associated the feeling with anhedonism but on reflection I think your 'stoned' fits the feeling better.

So my answers to your questions are as follows:

a) Avoid too much Lithium. I myself feel stoned on 900mg but only moderately stoned.

b) Subdivisions of Bipolar Disorder are not my speciality. Lithium does help for racing thoughts. The secret I believe is not taking too much of the stuff. If your pills don't equate to a lesser dose get hold of a pill-cutter and cut the bastards down to size. It seems to me that your pills are 300mg each. Great. Take two and cut one in half making a total of 750mg. Thats a happy medium between keeping the racing thoughts at bay and avoiding the feeling of being stoned.

c) Sorry I don't know about lexapro. Does it have another name? Like you I do not tolerate anti-psychotics. They make my brain feel numb.

Good luck Brian. I hope someone else fills in the bits that I have left out.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:psyclist thread:861762
URL: http://www.dr-bob.org/babble/20081106/msgs/862021.html